My son has been medicated for years (He's 6) for a mood disorder and depression. In Jan. he started Adderal and developed a tic of Gasping, quite loudly and while eating, trying to sleep, talking, etc. I stopped the Adderal Immediately, but the tic continued until the last few days. For 2 days , nothing, but now he has chest congestion and is coughing, so I have heard the Gasp a couple of times. I dont want to think it's Tourette's. Should I be looking for different tics, or should I be grateful that it's going away? It has worried me to death and really bothers him, so naturally, when we realized it was going away, we cheered..Are our cheers premature??
We believe that stimulant medications do not actually cause tics, but rather potentiate the appearance of tics in a child who is already vulnerable to them. It is very likely that the tic will disappear, since its onset can be directly associated with the start of the stimulant compund. However, there is no assurance that you will not see a continuation of tic behavior, whether due to Tourette's or some other tic disorder. Time will tell.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.